Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 10, 2001, 1:13 PM EDT for Lower Connecticut River Valley Planning Region, Connecticut. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2001, 1:13 PM EDT (17:13 UTC)
- Expired
- Aug 10, 2001, 2:15 PM EDT
- In force
- 62 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
933
WUUS51 KOKX 101713
SVROKX
CTC007-101815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
113 PM EDT FRI AUG 10 2001
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT
* UNTIL 215 PM EDT
* AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM PORTLAND TO 13 MILES SOUTHWEST OF
MIDDLETOWN...OR FROM 5 MILES SOUTHEAST OF NEWINGTON TO 2 MILES WEST
OF WALLINGFORD...MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OVER MIDDLETOWN AT 120 PM EDT
OVER PORTLAND AT 125 PM EDT
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4172 7280 4137 7272 4137 7229 4154 7234
4165 7251
SRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:00 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 10, 10:00 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1000 AM EDT FRI AUG 10 2001 WL MAKE SOME CHGS THIS MRNG. WL UP POPS TO LKLY ACRS ENTIRE FA THIS AFTN AS THREAT IS ON THE INCREASE. WL ALSO UP TEMPS JUST A TAD ALL ZONES OUTSIDE OF THE METRO AREA. THIS WILL GIVE HEAT INDICES TO NEAR 105. WL ADD THIS HDLN TO THOSE ZONES. WL CONT WITH EXCESSIVE HEAT INDEX FOR THE METRO AREA. RMDR OF FCST SEEMS ON TRACK TO SO ADDITIONAL CHGS FOR LTR PDS. MARINE...NO PROBLEMS WITH REGARD TO SUSTAINED WNDS OR WAVES NEXT COUPLE OF DAYS. TSTMS GUSTS MAY RCH SVR LVLS. .OKX... .CT...NONE. .NJ...EXCESSIVE HEAT WARNING THRU THIS AFTN...NJZ005-006-011. .NY...EXCESSIVE HEAT WARNING THRU THIS AFTN...NYZ072>076.
In the hours before
Special weather statement, Aug 10, 10:30 AM EDT, 2 hours 43 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-102000- SPECIAL WEATHER STATEMENT AND SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1030 AM EDT FRI AUG 10 2001 ...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE NEW YORK/NEW JERSEY METROPOLITAN AREA THROUGH THIS AFTERNOON... ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ACROSS THE ENTIRE TRI-STATE REGION... A COLD FRONT MOVING THROUGH THE GREAT LAKES WAS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS FROM CENTRAL NEW YORK TO CENTRAL PENNSYLVANIA. THESE SCATTERED STORMS WERE MOVING TO THE EAST AT AROUND 30 MPH AND SHOULD MAKE THEIR APPEARANCE IN THE TRI-STATE THIS AFTERNOON. THE NATIONAL SEVERE STORMS PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE TRI-STATE REGION IN A SLIGHT RISK OF SEVERE WEATHER FOR THIS AFTERNOON INTO THIS EVENING. THERE ARE NO WARNINGS OR WATCHES FOR SEVERE WEATHER OUT AT THIS POINT. BUT THE ATMOSPHERE HAS PLENTY OF FUEL FOR THE FORMATION OF THUNDERSTORMS...SOME OF WHICH COULD PRODUCE DAMAGING WINDS GUSTS. SO IF YOU/RE OUT TODAY...AND YOU SEE THREATENING SKIES...TAKE SHELTER. THERE IS A CHANCE THAT THIS COULD BE A STRONG OR EVEN SEVERE THUNDERSTORM HEADING YOUR WAY. ADDITIONALLY...ANY THUNDERSTORM CAN PRODUCE TORRENTIAL DOWNPOURS. SOME OF THESE COULD DUMP AN INCH OR TWO OF RAINFALL IN A SHORT PERIOD. ON THE PLUS SIDE...THE THUNDERSTORMS ARE THE PRECURSOR OF COOLER AIR MOVING TOWARD THE REGION. A COLD FRONT IS EXPECTED TO MOVE THROUGH MOST OF THE TRI-STATE BY MIDNIGHT OR SO. THEN IT IS EXPECTED TO HANG UP OVER OR JUST SOUTH OF LONG ISLAND. UNTIL THE THUNDERSTORMS MOVE THROUGH...THE METROPOLITAN NEW YORK AND NEW JERSEY PORTION OF THE TRI-STATE REGION WILL AGAIN SEE TEMPERATURES IN THE 90S AND HEAT INDICES IN THE 100 TO 105 RANGE. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...CRAMPS...OR IN EXTREME CASES HEAT STROKE CAN RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. THE MAYORS OFFICE OF EMERGENCY MANAGEMENT IN NEW YORK CITY AND CON EDISON ARE URGING ALL CUSTOMERS TO REDUCE THEIR USE OF ELECTRICITY DURING THE CURRENT HEAT WAVE. TURN OFF ALL NON ESSENTIAL APPLIANCES AND MINIMIZE THE USE OF AIR CONDITIONERS. FOR NEW YORK CITY RESIDENTS...YOU CAN CALL 1-800-4COOLNY (1-800-426-6569) BETWEEN 9 AM AND 9 PM FOR A LIST OF COOLING CENTERS. YOU CAN ALSO VISIT THE NEW YORK CITY OFFICE OF EMERGENCY MANAGEMENT WEB SITE AT WWW.NYC.GOV/OEM FOR A LIST. DUE TO THE EXCESSIVE HEAT AND THE POTENTIAL ADVERSE EFFECT TO AREA WATERS PRESSURES...THE NEW YORK CITY DEPARTMENT OF ENVIRONMENTAL PROTECTION IS REQUESTING THAT ALL AGENCY RESOURCES THAT COME ACROSS OPEN HYDRANTS...IMMEDIATELY REPORT THE LOCATION TO THE DEP COMMUNICATIONS CENTER AT 718 DEP-HELP...718 337-4357 FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/OKX STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:15 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 45 min |
| Aug 10, 12:48 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 42 min |
| Aug 10, 1:03 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 57 min |
| Aug 10, 1:20 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 40 min |
| Aug 10, 2:31 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 44 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.